How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Gina P Your Own Question
Gina P
Gina P, LCSW
Category: Mental Health
Satisfied Customers: 175
Experience:  MSW, LCSW, PIP
Type Your Mental Health Question Here...
Gina P is online now
A new question is answered every 9 seconds

been in a constantstate of panic last few days. take xanax

Customer Question

been in a constantstate of panic last few days. take xanax .5 rarely, but took 5 now. now alittle nervous. is that too much?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Gina P replied 7 years ago.

Hi Kathy,

What is the amount prescribed?

Customer: replied 7 years ago.
.5-1mg prn. Irarely take it,maybe a.5mg a few times a week
Expert:  Gina P replied 7 years ago.

Kathy, you should always take your medication only as prescribed. Medications interact differently for different people, and you should work closely with your physician for the correct dosage. This medication metabolizes through the liver as does alcohol and other medications. So the medication may make you feel a little more nervous than usual since your body is not used to receivng that amount. Or it could help you remain more calm and drowsy. If your anxiety continues to be severe, contact your physician.

If your symptoms get worse since taking this medication, call your physician as well. Benzodiazepines are not something you want to mess with too often on your own.

I would suggest you contact your physician and inform of over use of medication so he/she is aware of the severity of your panic/and/or anxiety. Prescribing alternate or additional medications may be an option. Gina

Gina P and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.

Thanks, XXXXX XXXXX asleep. Am waking up slowly. I have been trying to get ahold of the doctor alll week and he hasn't called back. Myhusband got burnd bad and he wants to be left alone and I can't, so I need to just sleep until I cn find out why I am feaking out.



Expert:  Gina P replied 7 years ago.
Hi Kathy, If you are unable to reach your physician, the emergency department can checfk you out if needed. Please let me know if I can help you further. Gina
Customer: replied 7 years ago.
Gina, thanks for answering. I think I accepted it. I went to the ER when I woke up Sat. morning. Sat and waited in waiting room for 4 hours just to have them say follow up Monday. so far noone hs called me back even though I don;t feel better. The funny thing is, althoguh I guess it would make sense with the xanax I took- but I don't remember writing this.
Expert:  Gina P replied 7 years ago.

Hi Kathy, Please be careful with over medicating yourself in the future. I know the ER can be quite callous at times, but if there had been somthing physically wrong after you took the pills, at least you woulf have been in the right place.

Benzodiazepine over use can cause some memory loss. I am glad you are doing better now. Please let me know if I can help you further. Gina

Related Mental Health Questions